Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jun 21, 2006, 5:40 AM CDT for Emmons County, Grant County, Sioux County, North Dakota. It took effect at Jun 21, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 5:40 AM CDT (10:40 UTC)
- In effect from
- Jun 21, 2006, 12:00 PM CDT
- Expired
- Jun 21, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Emmons County, ND, Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 60 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3415 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 211040 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 540 AM CDT WED JUN 21 2006 ...RED FLAG WARNING THIS AFTERNOON THROUGH THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN FAR SOUTH CENTRAL NORTH DAKOTA... .NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH BY NOON IN FAR SOUTH CENTRAL NORTH DAKOTA AS LOW PRESSURE MOVES THROUGH SOUTHERN CANADA. THESE WINDS COMBINED WITH HIGH AROUND 80...RELATIVE HUMIDITY VALUES AROUND 25 PERCENT...AND TINDER DRY VEGETATION WILL RESULT IN RED FLAG CONDITIONS IN EMMONS...GRANT...AND SIOUX COUNTIES. NDZ042-045-046-211845- /O.UPG.KBIS.FW.A.0002.060621T1700Z-060622T0000Z/ /O.NEW.KBIS.FW.W.0005.060621T1700Z-060622T0000Z/ GRANT-SIOUX-EMMONS- 540 AM CDT WED JUN 21 2006 /440 AM MDT WED JUN 21 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. TEMPERATURES WILL RISE TO 80 DEGREES AND DROP RELATIVE HUMIDITY VALUES TO NEAR 25 PERCENT. THESE CONDITIONS COMBINED WITH TINDER DRY VEGETATION WILL CREATE RED FLAG CONDITIONS. THE POTENTIAL EXISTS FOR RAPID SPREAD OF WILDFIRES AND HAZARDOUS CONDITIONS FOR FIRE CONTAINMENT EFFORTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
3 follow-up statements
000 WWUS83 KBIS 211637 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1137 AM CDT WED JUN 21 2006 ...RED FLAG WARNING THIS AFTERNOON THROUGH THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN FAR SOUTH CENTRAL NORTH DAKOTA... .NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH BY NOON IN FAR SOUTH CENTRAL NORTH DAKOTA AS LOW PRESSURE MOVES THROUGH SOUTHERN CANADA. THESE WINDS COMBINED WITH HIGH AROUND 80...RELATIVE HUMIDITY VALUES AROUND 25 PERCENT...AND TINDER DRY VEGETATION WILL RESULT IN RED FLAG CONDITIONS IN EMMONS...GRANT...AND SIOUX COUNTIES. NDZ042-045-046-220000- /O.CON.KBIS.FW.W.0005.060621T1700Z-060622T0000Z/ GRANT-SIOUX-EMMONS- 1137 AM CDT WED JUN 21 2006 /1037 AM MDT WED JUN 21 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES IN FAR SOUTH CENTRAL NORTH DAKOTA... EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. TEMPERATURES WILL RISE TO 80 DEGREES AND DROP RELATIVE HUMIDITY VALUES TO NEAR 25 PERCENT. THESE CONDITIONS COMBINED WITH TINDER DRY VEGETATION WILL CREATE RED FLAG CONDITIONS. THE POTENTIAL EXISTS FOR RAPID SPREAD OF WILDFIRES AND HAZARDOUS CONDITIONS FOR FIRE CONTAINMENT EFFORTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 212056 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 356 PM CDT WED JUN 21 2006 ...RED FLAG WARNING THIS AFTERNOON THROUGH THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN FAR SOUTH CENTRAL NORTH DAKOTA... .NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE OVER FAR SOUTH CENTRAL NORTH DAKOTA AS LOW PRESSURE MOVES THROUGH SOUTHERN CANADA. THESE WINDS COMBINED WITH HIGH AROUND 80...RELATIVE HUMIDITY VALUES AROUND 25 PERCENT...AND TINDER DRY VEGETATION WILL RESULT IN RED FLAG CONDITIONS IN EMMONS...GRANT...AND SIOUX COUNTIES. NDZ042-045-046-220000- /O.CON.KBIS.FW.W.0005.000000T0000Z-060622T0000Z/ GRANT-SIOUX-EMMONS- 356 PM CDT WED JUN 21 2006 /256 PM MDT WED JUN 21 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES IN FAR SOUTH CENTRAL NORTH DAKOTA... LOOK FOR NORTHWEST WINDS OF 20 TO 35 MPH...AND RELATIVE HUMIDITIES OF 25 TO 30 PERCENT OVER FAR SOUTH CENTRAL NORTH DAKOTA THROUGH 7 PM THIS EVENING. THE STRONG WINDS AND LOW HUMIDITIES...COMBINED WITH TINDER DRY VEGETATION...WILL RESULT IN RED FLAG CONDITIONS IN EMMONS...GRANT...AND SIOUX COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 220001 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 701 PM CDT WED JUN 21 2006 ...RED FLAG WARNING HAS EXPIRED... .GUSTY NORTHWEST WINDS WILL DIMINISH QUICKLY THIS EVENING AND RELATIVE HUMIDITIES WILL BE ON THE INCREASE. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ042-045-046-220115- /O.EXP.KBIS.FW.W.0005.000000T0000Z-060622T0000Z/ GRANT-SIOUX-EMMONS- 701 PM CDT WED JUN 21 2006 /601 PM MDT WED JUN 21 2006/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL DIMINISH QUICKLY THIS EVENING AND RELATIVE HUMIDITIES WILL BE ON THE RISE. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jun 21, 3:50 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 21, 3:50 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT WED JUN 21 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE WINDS AND FIRE WEATHER CONCERNS. WILL UTILIZE A NAM AND GFS BLEND FOR DETAILS AS THEY ARE SIMILAR WITH MAIN FEATURES. CURRENTLY...SURFACE LOW OVER CENTRAL MANITOBA WITH A COLD FRONT EXTENDING FROM THE LOW ACROSS SOUTHEASTERN SASKATCHEWAN AND ENTERING NORTHEASTERN MONTANA. TIGHT SURFACE PRESSURE GRADIENT EVIDENT OVER SASKATCHEWAN AND THIS IS FORECAST TO PUSH INTO NORTHERN NORTH DAKOTA TODAY AS COOLER AIR AND SOME CLOUDS MOVING INTO NORTHERN NORTH DAKOTA. WINDS ALOFT ARE ALSO STRONG...WITH H850 WINDS AT 12Z EXPECTED TO BE 40 TO 45 KNOTS OVER NORTHERN AND EASTERN NORTH DAKOTA. THESE STRONG WINDS ALOFT EXPECTED TO REMAIN THROUGH MID TO LATE AFTERNOON. WILL ISSUE WIND ADVISORY FROM MINOT TO JAMESTOWN AND THOSE AREAS EAST OF THIS LINE. OTHER PARTS OF THE STATE SHOULD HAVE WINDY WEATHER AS WELL...WITH THE UPPER WESTERLY JET SITUATED ALONG THE NORTH DAKOTA AND SOUTH DAKOTA BORDER. LARGE VORT MAX IS OVER SOUTHEASTERN SASKATCHEWAN AND SOUTHWESTERN MANITOBA...AND WILL MOVE SOUTHEAST ACROSS NORTHERN NORTH DAKOTA AND INTO MINNESOTA BY EVENING. THIS FEATURE IS ASSOCIATED WITH THE SCATTERED SHOWERS OCCURRING OVER SOUTHERN SASKATCHEWAN AND MANITOBA YESTERDAY EVENING/THIS MORNING. HAVE MENTION OF A CHANCE OF MORNING SHOWERS NORTH...AND AFTERNOON SHOWERS AND THUNDERSTORMS FOR THE WHOLE FORECAST AREA. ANOTHER VORT MAX MOVES SOUTHEAST THROUGH THE H500 FLOW TONIGHT FOLLOWING THE SAME PATH AS TODAYS VORT FEATURE. HAVE KEPT CHANCE OF SHOWERS TONIGHT NORTHERN NORTH DAKOTA...LINGERING INTO THURSDAY MORNING NORTH AND EAST OF MINOT. THE GFS IS ADVERTISING SHORTWAVE ENERGY MOVING THROUGH THE NORTHWEST FLOW ALOFT AFFECTING THE STATE FRIDAY AFTERNOON AND NIGHT. A SURFACE LOW FORMS OVER WYOMING/WESTERN NEBRASKA IN RESPONSE TO THE VORT ENERGY AND THE INVERTED TROUGH FROM THE LOW EXTENDS NORTH THROUGH THE DAKOTAS BRINGING A CONVERGENCE LINE TO FOCUS THUNDERSTORM ACTIVITY. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... SHORTWAVE ENERGY AND A SURFACE TROUGH WILL MAINTAIN SHOWERS ACROSS THE REGION SATURDAY...BUT AFTER THAT SHARP RIDGING WILL KEEP IT DRY. THERE IS ALWAYS A CHANCE A STRAY IMPULSE MAY SET OFF AN EVENING OF THUNDERSTORMS...BUT POPS ARE TOO LOW AT THIS TIME TO PIN SOMETHING DOWN IN THE LONG RANGE. && .FIRE WEATHER...THIS AFTERNOON AND EVENING... WILL UPGRADE FROM FIRE WEATHER WATCH TO A RED FLAG WARNING. PARAMETERS REGARDING FIRE CONCERNS HAS NOT CHANGED - PREVIOUS DISCUSSION CONCERNING RED FLAG CONDITIONS: PER DISCUSSION WITH FIRE MANAGEMENT FOLKS...FUELS ARE CRITICALLY DRY /WITH PERCENT GREEN OF 20 PERCENT OR LESS/ AND CAPABLE OF SUSTAINING ACTIVE WILDFIRES IN FAR SOUTH CENTRAL ND. GIVEN EXPECTATION OF DEEP MIXING AND RESULTANT 20-30 MPH WINDS /WITH A FEW HIGHER GUSTS/ ALONG WITH RH VALUES OF 25 PERCENT OR SO...RED FLAG CONDITIONS MAY WELL BE MET WEDNESDAY. WILL ISSUUE A RED FLAG WARNING FOR EMMONS...GRANT...AND SIOUX COUNTIES. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON AND EVENING FOR EMMONS... GRANT...AND SIOUX COUNTIES IN SOUTH CENTRAL NORTH DAKOTA. WIND ADVISORY THIS AFTERNOON MINOT/RUGBY/JAMESTOWN. && JV/RSL
Hazardous weather outlook, Jun 21, 5:29 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 529 AM CDT WED JUN 21 2006 NDZ001-002-009-010-017>021-031>035-040-041-043-044-047-048-050- 051-221030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 529 AM CDT WED JUN 21 2006 /429 AM MDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ042-045-046-221030- GRANT-SIOUX-EMMONS- 529 AM CDT WED JUN 21 2006 /429 AM MDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING. STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY PASTURES IN EXTREME SOUTH CENTRAL NORTH DAKOTA WILL CREATE CONDITIONS CONDUCIVE TO RAPID SPREAD OF WILDFIRES AND HAZARDOUS CONDITIONS FOR FIRE CONTAINMENT EFFORTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-022-023-025-036-037-221030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN- 529 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY FROM 11 AM CDT TO 7 PM CDT FOR NORTHWEST WINDS OF 25 TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:02 AM CDT | Wind Advisory | BIS | Bottineau, Foster, Kidder, McHenry, Pierce, Renville and 4 more | 12 hr |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.